Florida, 2025Hail and Damaging Winds in Florida, January 19, 2025
January 19, 2025 · NWS MLB · 4 events in 1 county or zone
A cold front moving southward produced severe wind gusts and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving southward produced severe wind gusts and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jan 19, 8:37 AM EST, 4 hours 47 minutes earlier. Its key messages:
- Issued at 500 AM EST Sun Jan 19 2025
- Windy with a high chance for rain and a few storms associated with a cold frontal passage today. There is a Marginal Risk for isolated strong to marginally severe storms through mid afternoon.
- Well below-normal temperatures are forecast on Monday and Wednesday with wind chills dipping into the 30s north and west of the Treasure Coast and Okeechobee County.
- Rain, wind, and dangerous beach/boating conditions will likely impact East Central Florida much of this week.
Area forecast discussion, Jan 19, 8:37 AM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
837 AM EST Sun Jan 19 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 500 AM EST Sun Jan 19 2025
- Windy with a high chance for rain and a few storms associated
with a cold frontal passage today. There is a Marginal Risk for
isolated strong to marginally severe storms through mid
afternoon.
- Well below-normal temperatures are forecast on Monday and
Wednesday with wind chills dipping into the 30s north and west
of the Treasure Coast and Okeechobee County.
- Rain, wind, and dangerous beach/boating conditions will likely
impact East Central Florida much of this week.
&&
.UPDATE...
Issued at 836 AM EST Sun Jan 19 2025
Current-Tonight...Line of strong convection pressing rapidly
eastward north of the I-4 corridor early this morning. Primary
lightning storm threats include occasional cloud-to-ground lightning
strikes, strong winds gusts of 45 to 55 mph - though a storm or two
could produce damaging wind gusts locally to around 60 mph,
especially Volusia and Lake counties this morning. We cannot rule
out a brief tornado as well. Heavy downpours will also accompany
activity. Strongest storm activity will affect areas north of I-4
thru late morning, extending south through a Kenansville-Titusville
line thru early-mid afternoon, then points further south across the
Treasure Coast and Okeechobee County mid-late afternoon and possibly
very early evening. We are expecting this activity to be on a
weakening trend as it ventures south of I-4 later this morning and
afternoon.
Otherwise rather mild with early morning temperatures in the U60s to
L70s around sunrise with matching dewpoints ahead of an approaching
strong cold front. Any stratus or patchy fog should dissipate thru
the morning, especially as stronger winds begin to mix down to the
surface.
We have a Wind Advisory in effect from 10am thru 3pm for Brevard-
Osceola counties southward. While it will be breezy/gusty northward,
too, we are expecting windy/very gusty (G35-40 mph) conditions
further southward, especially with additional surface heating
allowing stronger winds above the surface to mix down. Very late in
the day/early evening the aforementioned cold front will push into
the I-4 corridor and then points further southward this evening and
overnight. While there will be some drier air pushing southward in
the low-levels behind the front, there will be some significant
overrunning moisture aloft still across ECFL, so we will likely
retain considerably to mostly cloudy skies thru tonight.
Max temps will range from the L70s across Lake/Volusia where clouds
and early rain/storms will be followed by the front. Noticeably
warmer across southern sections in the L80s where additional surface
heating can occur ahead of clouds/precip. Colder tonight, post-
frontal, with U30s to L40s along/north of I-4, then 40s further
southward toward Lake Okeechobee across the interior, with L50s
across the Treasure Coast - perhaps a few M50s eastern Martin County.
&&
.PREVIOUS DISCUSSION...
Issued at 500 AM EST Sun Jan 19 2025
Today...Very mild start to the day as area is squarely within the
warm sector with patchy stratus and fog lifting northward. A cold
front is on track to cross the area during the day, and bring a
band of showers and embedded storms across the area as early as
this morning across the far north, reaching the Treasure coast
late this afternoon. Wind fields are quite strong just above the
boundary layer. As the low clouds break up across the south half
of FA and some heating/mixing can develop, there is a reasonable
chance for winds to gust 35-40 mph south of Orlando so a Wind
Advisory has been issued. These wind fields will also offer an
opportunity for strong, possibly damaging winds in storms that can
harness the corridor of destabilization that could occur within
an environment of deep layer shear. If this happens, a tornado
cannot be ruled out. Max temps will range from the lower 70s
across Lake/Volusia where clouds and early rain/storms will be
followed quickly by the front. Noticeably warmer across southern
sections in the lower 80s prior to frontal passage.
Mon-Wed...The front is forecast to stall across the FL Straits
Mon with mostly dry weather across EC FL with the exception of
isolated showers (PoPs ~20%) forecast over the Treasure Coast.
Rain chances increase northward by Tue as a coastal trough moves
north over the western Atlantic along the coast of east central
Florida into Tuesday afternoon. Scattered to numerous showers
(PoPs ~50-70%) are forecast to develop from south to north over
east central Florida late Mon night and continue most if not all
day Tuesday. It is unusual to get an all-day rain here in central
FL (outside of tropical systems) but conditions look favorable for
this including a stalled frontal boundary, overrunning and upper
support. The main hazards Tue will be gusty winds and moderate to
locally heavy rainfall. Max temps Mon will be much below normal
only reaching the lower to mid 50s across the north to the mid 60s
Treasure coast. Upper 50s Lake county to low 70s Treasure coast
forecast on Tuesday. Cold temperatures are expected Monday and
Tuesday mornings with lows generally in the upper 30s far north to
mid 50s Treasure coast. and Wind Chill values in the low-mid 30s
along and north of I 4.
The mid-level disturbance responsible for this active weather is
predicted to move by on Tuesday night. This should force the front
southward while continuing the high rain coverage. The potential
for windy conditions is increasing along and just behind the
front. Statistical guidance supports a 60-70% chance of peak gusts
exceeding 35 mph along the coast. This will likely lead to
hazardous surf conditions Tuesday night into Wednesday.
Behind the boundary, colder air is drawn southward again, and
sunrise Wednesday temperatures are now forecast in the upper 30s
northwest of Orlando. Temperatures still look too warm for any
winter weather impacts over our forecast area. Rain showers are
expected to exit during the day on Wednesday.
Thu-Sat...A continued unsettled weather pattern is forecast mid
to late week as another weak wave of low pressure rides along the
nearby stalled front. Showers are likely to increase again on Thu
(PoPs 50-60%). Depending on where the sharpening front/baroclinic
zone sets up will determine the heaviest axis of rain. Winds turn
onshore which will result in milder temperatures esp southeast of
I-4 with low to mid 70s Treasure coast. Finally, significant
drying is forecast to overspread the area Fri-Sat but cold high
pressure will keep temps below normal with max temps holding in
the 50s north of I 4 and lows Sat morning in the 30s across all
the interior, including coastal Volusia with low to mid 40s
elsewhere.
&&
.MARINE...
Issued at 500 AM EST Sun Jan 19 2025
Today...Small craft advisories (SCA) are in effect for the
offshore waters for southwest winds 20-25 knots. Then winds will
veer NW to N behind a cold front this evening and bring Advisory
conditions (near 20 knots) to the nearshore Volusia and Brevard
waters. Seas will be choppy today but remain 2 feet near the coast
due to the offshore flow. Conditions will deteriorate tonight as
north winds increase and seas build 3-5 ft nearshore and up to 8
feet in the Gulf Stream.
Mon-Thu...Poor to hazardous boating conditions will persist Mon
due to the north winds and seas remaining 7 feet in the Gulf
Stream. A coastal trough is expected to develop on Tuesday and
move north over the western Atlantic along the eastern central
Florida coast. Strong to near gale force northerly winds are
forecast as low pressure develops over the east central Florida
Atlantic waters into Wednesday. The chance for gusts to gale force
continues to increase. The bottom line is that mariners should
monitor the forecast as a period of dangerous winds and seas are
forecast from late Tuesday into Wednesday. Despite drier air
moving into the area late week, winds and seas are forecast to
remain hazardous for boating interests.
&&
.AVIATION...
(12Z TAFs)
Issued at 612 AM EST Sun Jan 19 2025
MCO IMPACTS:
- Risk for low-level wind shear until around 14Z. FL020 winds
increase to 40-45 KT.
- IFR CIGs persist through mid-morning.
- Line of showers and storms affects the terminal between 16-18Z.
A 30-40% chance of peak gusts exceeding 35 KT.
Fairly widespread IFR and even a few LIFR CIGs to begin the day
as moisture increases ahead of a cold front. Additionally, a few
showers are forming but the 'main show' is a band of rain and
storms over N Florida which will slowly move southeast toward the
Orlando area terminals mid- morning through midday... then
southward from there, reaching the Treasure Coast terminals after
20Z. Ahead of the line, CIGs will tend to lift to at least MVFR
later this morning and winds will pick up, SW 15-25 G25-30 KT.
Within the line of storms, a 30-40% chance for brief gusts
exceeding 35 KT. Winds turn NW and slacken after sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 40 52 43 / 80 10 0 40
MCO 74 44 53 45 / 80 10 0 50
MLB 78 47 60 49 / 80 10 0 60
VRB 82 50 64 53 / 70 10 10 60
LEE 72 40 52 42 / 80 10 0 40
SFB 74 42 52 44 / 80 10 0 50
ORL 74 44 53 45 / 80 10 0 50
FPR 82 51 63 53 / 60 10 10 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 3 PM EST this afternoon for FLZ053-058-154-
159-164-247-254-259-264-347-447-547-647-747.
AM...Small Craft Advisory from 10 PM this evening to 10 AM EST Monday
for AMZ550-552.
Small Craft Advisory until 5 PM EST Monday for AMZ570-572-575.
&&
UPDATE...Sedlock
AVIATION...HeilHazardous weather outlook, Jan 19, 6:17 AM EST, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
617 AM EST Sun Jan 19 2025
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-200000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
617 AM EST Sun Jan 19 2025
This Hazardous Weather Outlook is for east central Florida.
.DAY ONE...Today and tonight.
.THUNDERSTORM IMPACT...
An approaching cold front will bring high rain chances and
isolated lightning storms. One or two storms may contain strong to
damaging winds up to 60 mph, cloud to ground lightning and
locally heavy rain. A brief tornado is also possible.
.HIGH WIND IMPACT...
Windy conditions will develop ahead of the rain and storms with
southwest winds gusting 30 to 40 mph. These winds will blow around
unsecured objects.
.EXCESSIVE COLD IMPACT...
Turning much colder tonight behind the front with lows in the
upper 30s across north Lake and Volusia counties with 40s and 50s
elsewhere. A north breeze will produce wind chills in the lower
30s across Lake and Volusia counties with 40s down to Lake
Okeechobee and interior Treasure coast counties.
.WIND AND SEA IMPACT...
A Small Craft Advisory is in effect for the offshore waters today
for southwest winds 20-25 knots. Small craft should exercise
caution nearshore. Conditions will deteriorate further tonight as
winds turn northwest to north behind a cold front and seas build
3-5 feet nearshore and up to 8 feet in the Gulf Stream.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Poor to hazardous boating conditions continue Monday. Boating
conditions may become dangerous Tuesday night into Wednesday with
near Gale force northerly winds and seas building 10-12 feet in
the Gulf Stream. Winds and seas are forecast to remain hazardous
for small craft through late week.
As an Arctic cold air outbreak overtakes much of the U.S.,
glancing effects are anticipated over East Central Florida this
week. Low temperatures are forecast to dip into the 30s mainly
north of Orlando again Tuesday morning. The coldest temperatures
are forecast to occur Saturday morning with 30s across all the
interior, Volusia county and interior Brevard with 40s over the
Treasure coast counties.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Kelly
In the hours before
Local storm report, Jan 19, 9:58 AM EST, 3 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
958 AM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM Tstm Wnd Gst Daytona Beach Intl 29.18N 81.07W
01/19/2025 M51 MPH Volusia FL ASOS
The ASOS at the Daytona Beach International
Airport measured a wind gust of 51MPH/44KTS
from the west.
&&
MATLocal storm report, Jan 19, 10:11 AM EST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1011 AM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM Tstm Wnd Gst Daytona Beach Intl 29.18N 81.07W
01/19/2025 M56 MPH Volusia FL ASOS
The ASOS at the Daytona Beach International
Airport measured a wind gust of 56MPH/49KTS
from the west.
&&
MATLocal storm report, Jan 19, 10:18 AM EST, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1018 AM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Gst Daytona Beach Intl 29.18N 81.07W
01/19/2025 M53 MPH Volusia FL Mesonet
CWOP mesonet station EW4959 measured a wind
gust of 53MPH/46KTS from the west-southwest.
&&
MATLocal storm report, Jan 19, 10:20 AM EST, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1020 AM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Gst Daytona Beach Intl 29.18N 81.07W
01/19/2025 M45 MPH Volusia FL Mesonet
CWOP mesonet station EW5900 measured a wind
gust of 45MPH/39KTS from the
north-northeast.
&&
MATLocal storm report, Jan 19, 10:53 AM EST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1053 AM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM Tstm Wnd Gst 13 NE Daytona Beach Sho 29.29N 80.80W
01/19/2025 M51 MPH AMZ550 FL Mesonet
CORMP Buoy PNC (41069) 13 NM northeast of
Ponce Inlet measured a wind gust of
51MPH/44KTS from the west-southwest.
&&
MATLocal storm report, Jan 19, 10:54 AM EST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1054 AM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM Tstm Wnd Gst 13 NE Daytona Beach Sho 29.29N 80.80W
01/19/2025 M51 MPH AMZ550 FL Buoy
CORMP Buoy PNC (41069) 13 NM northeast of
Ponce Inlet measured a wind gust of
51MPH/44KTS from the west-southwest.
&&
MATHail, Brevard
- When
- January 19, 1:24 PM EST
- Where
- Brevard County, 3.34 mi WSW of Sharpes
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 28.410, -80.820
An off duty NWS employee measured one inch hail and estimated 60 mph wind gusts near I-95 and SR-528.
Hail, Brevard
- When
- January 19, 1:30 PM EST
- Where
- Brevard County, 2.16 mi NNE of Indianola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.410, -80.710
Members of the public reported hail up to one inch in Merritt Island.
Thunderstorm Wind, Brevard
- When
- January 19, 1:34 PM EST
- Where
- Brevard County, 3.34 mi WSW of Cape Canaveral
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.360, -80.650
The Weather Flow site in the Banana River near Highway 520 (XCCB) measured a 50 knot wind gust from the west-southwest.
Thunderstorm Wind, Brevard
- When
- January 19, 1:40 PM EST
- Where
- Brevard County, 1.84 mi SW of Cape Canavral Misl S
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.460, -80.570
USSF wind sensor on tower 0303 measured a 57 knot wind gust from the west.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, January 19, 20252 deaths · 1 event
- Cold in Wisconsin, January 19, 20251 death · 1 event
- Cold in South Dakota, January 19, 20251 death · 1 event
- Rip Current in Puerto Rico, January 19, 20251 death · 1 event
- Cold in Texas, January 19 to 22, 202546 events
- Heavy Snow and Winter Weather in West Virginia, January 19 to 20, 202540 events
- Cold and Sleet in Texas, January 19 to 22, 202539 events
- Extreme Cold in Wisconsin, January 19 to 21, 202530 events
- Extreme Cold in South Dakota, January 19 to 20, 202528 events
- Ice Storm and Cold in Texas, January 19 to 22, 2025$2,000 · 26 events
- Extreme Cold in Minnesota, January 19 to 21, 202524 events
- Extreme Cold in South Dakota, January 19 to 21, 202524 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1225619, 1225620, 1225622, 1225621.